# SDR CA090902003

- Difficulty date: September 1, 2009
- Submitted: October 23, 2009
- Operation: General aviation
- Make and model: Cessna 172S
- Aircraft time: 305 hours
- Engine: Lyc IO360L2A
- Propeller: Mcauly 1A170E
- System (JASC): 2710 · Aileron Control System
- Part: Fairlead
- Part number: 052264712
- Condition: Worn
- Location: Aileron Cables
- Part time: 690 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AILERON CABLES IN THE RT WING ARE DEFLECTED OVER A FAIRLEAD STRIP TO CLEAR AUTOPILOT ROLL SERVO CAPSTAN.  SYNTHETIC MATERIAL USED FOR THE RUB STRIP IS VERY HARD AND HAD WORN THE STAINLESS STEEL AILERON CABLES IN AN UNUSUALLY SHORT PERIOD OF TIME.  SUGGEST THAT A SOFTER MATERIAL BE EMPLOYED AT THIS LOCATION.  EXISTING MATERIAL WILL WEAR THE CABLES AGAIN WITHIN 600 HOURS.
